Hail, York
- When
- June 2, 12:51 PM EST to 12:54 PM EST
- Where
- York County, North Waterboro
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.620, -70.730
A severe thunderstorm produced .75 inch hail in North Waterboro.
Widespread severe thunderstorms produced numerous reports of large hail in southern Maine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Widespread severe thunderstorms produced numerous reports of large hail in southern Maine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 2, 8:19 AM EST, 4 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 919 AM EDT SAT JUN 2 2007 .SYNOPSIS... A FRONTAL BOUNDARY WHICH IS DRAPED ACROSS NORTHERN MAINE WILL MOVE SOUTH ACROSS THE REGION TODAY REACHING SOUTHERN AREAS OF MAINE TONIGHT AND REMAIN THERE THROUGH THE REST OF THE WEEKEND...RESULTING IN SHOWERS AND THUNDERSTORMS. THE REMNANTS OF TROPICAL STORM BARRY WILL MOVE UP THE EASTERN SEABOARD AND SHOULD ARRIVE IN NEW ENGLAND MONDAY. && .NEAR TERM /THROUGH TONIGHT/... A RATHER INTERESTING WEATHER DAY COULD DEVELOP OVER NORTHERN NEW ENGLAND THIS AFTERNOON. CLOUDS ARE BEGINNING TO BREAK UP OVER SOUTHERN MAINE AND NEW HAMPSHIRE. DEWPOINTS IN THIS REGION ARE IN THE LOWER TO MID 60S. AS THE SUN HEATS UP THE BOUNDARY LAYER EXPECT THE ATMOSPHERE TO RAPIDLY DESTABILIZE. A COUPLE OF OTHER FACTORS WILL COME INTO PLAY ALSO. A WEAK FRONTAL BOUNDARY CURRENTLY DRAPED ACROSS NORTHERN MAINE WILL BEGIN TO NUDGE ITS WAY SOUTH. THIS WILL HELP TO PROVIDE A LITTLE BIT OF FRONTOGENETIC FORCING AND ASSIST IN THE INITIATION OF CONVECTION. ALSO...A WEAK MID LEVEL DISTURBANCE WILL MOVE IN FROM THE WEST DURING THE TIME OF MAX HEATING. BELIEVE THE STRONGER CONVECTION WILL BE ASSOCIATED WITH THIS FEATURE. AGREE WITH SPC THAT THE BEST CHANCE FOR ORGANIZED CONVECTION WILL BE TO OUR WEST...BUT I STILL HAVE SOME CONCERNS FOR LOCATIONS IN NEW HAMPSHIRE THAT FALL JUST TO THE EAST OF SPCS SLIGHT RISK AREA. WILL UPDATE PRODUCTS TO INCREASE POPS OVER SOUTHERN NEW HAMPSHIRE. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... THE FRONT DROPPING SOUTH FROM NORTHERN MAINE WILL BECOME STATIONARY OVER SOUTHERN AREAS OF MAINE AND NEW HAMPSHIRE. SHOWERS AND THUNDERSTORMS ARE LIKELY ON BOTH SIDES OF THE FRONT TONIGHT AS A WEAK DISTURBANCE ALOFT MOVES OVER THE AREA ON THE NORTHWEST FLOW ALOFT. SOME OF THE THUNDERSTORMS MAY BE STRONG. STAYING CLOSE TO GUIDANCE FOR TEMPS AND POPS. && .LONG TERM /MONDAY THROUGH FRIDAY/... FRONT REMAINS DRAPED ACROSS THE REGION ON SUNDAY AND WILL EXTEND THE POTENTIAL FOR CONVECTION. THERE WILL CONTINUE TO BE SOME DRY PERIODS WITH SCATTERED SHOWERS AND THUNDERSTORMS AT TIMES. MODELS ARE CONTINUE TO CONVERGE ON THE COASTAL SOLUTION FOR THE REMNANTS OF BARRY. THE STORM WILL MOVE UP THE EAST COAST SUNDAY NIGHT AND BRING ABOUT AN INCH OF RAIN TO THE REGION. THE STEADY RAINS WILL ARRIVE IN SOUTHERN AREAS LATE SUNDAY NIGHT AND MOVE NORTH AND EAST DURING MONDAY. BARRY MEETS UP WITH A LOW IN SOUTHERN CANADA MONDAY NIGHT WHICH WILL DELAY ANY CLEARING UNTIL THE WHOLE SYSTEM MOVES OFF THE THE NORTH BY WEDNESDAY. HIGH PRESSURE WILL BRING DRY WEATHER FOR THURSDAY. AN APPROACHING WARM FRONT WILL BRING SOME HEAT AND MORE SHOWERS OR THUNDERSTORMS FOR FRIDAY. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /06Z SATURDAY THROUGH SATURDAY EVENING/... AREAS OF MORNING FOG WILL PRODUCE IFR CONDITIONS IN SOME AREAS EARLY THIS MORNING OTHERWISE CONDITIONS WILL BE VFR. SCATTERED SHOWERS AND THUNDERSTORMS MOVING SOUTHEAST FROM NORTHERN VERMONT MAY PRODUCE MVFR CONDITIONS THIS MORNING...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN THE AFTERNOON AND TONIGHT. LONG TERM...IFR CONDITIONS WITH RAIN AND EASTERLY WINDS ARRIVE SUNDAY NIGHT AND MONDAY. && .MARINE... SHORT TERM /TODAY AND TONIGHT/...WINDS AND SEAS WILL STAY BELOW SCA LEVELS. APPROACHING COASTAL STORM WILL BRING SCA WINDS AND SEAS SUNDAY NIGHT THROUGH MONDAY NIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...POHL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 622 AM EDT SAT JUN 2 2007 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-031030- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 622 AM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN TODAY. THERE IS THE POTENTIAL FOR SOME THUNDERSTORMS TO PRODUCE STRONG GUSTY WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE REMNANTS OF TROPICAL STORM BARRY WILL BRING ABOUT AN INCH OF RAIN SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR ANY STRONG THUNDERSTORMS THIS AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 124 PM EDT SAT JUN 2 2007 MEZ018-023-024-021815- COASTAL CUMBERLAND-COASTAL YORK-INTERIOR YORK- 124 PM EDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY THROUGH 215 PM EDT... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF LIMERICK...OR ABOUT 15 MILES EAST OF OSSIPEE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWFIELD...LIMINGTON... CORNISH...LIMERICK...WATERBORO...HOLLIS...BUXTON...GOODWINS MILLS... SCARBOROUGH AND OLD ORCHARD BEACH THROUGH 215 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. POHL
The Portland,ME radar (KGYX), 49 km away, was scanning. The volume nearest the first event began at 17:48 UTC.
13 hail. Local standard time, as filed.
A severe thunderstorm produced .75 inch hail in North Waterboro.
A severe thunderstorm produced .75 inch hail in Hollis.
A severe thunderstorm produced .75 inch hail in North Waterboro.
A severe thunderstorm produced .88 inch hail in North Waterboro.
A severe thunderstorm produced .75 inch hail in Norway.
A severe thunderstorm produced .88 inch hail in Oxford.
A severe thunderstorm produced .88 inch hail in Oxford.
A severe thunderstorm produced .88 inch hail in Mechanic Falls.
A severe thunderstorm produced 1 inch hail in Brunswick.
A severe thunderstorm produced .88 inch hail in Brunswick.
A severe thunderstorm produced .88 inch hail in Brunswick.
A severe thunderstorm produced .75 inch hail in Topsham.
A severe thunderstorm produced .88 inch hail in Brunswick.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45339, 45341, 45343, 45345, 45347, 45348, 45349, 45356, 45351, 45354, 45357, 45359, 45361.